Alert archive / Texas / Wind Advisories in 2014
Wind Advisory 18, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Nov 10, 2014, 4:16 PM CST for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2014, 4:16 PM CST (22:16 UTC)
- Expired
- Nov 11, 2014, 3:56 AM CST
- In force
- 12 hr
- Issued by
- NWS Amarillo, TX
All 23 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.3 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3447 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
046 WWUS74 KAMA 102216 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 416 PM CST MON NOV 10 2014 .THE COLDEST WEATHER SO FAR THIS SEASON IS MOVING INTO THE TEXAS AND OKLAHOMA PANHANDLES THIS EVENING...AS AN ARCTIC COLD FRONT BLOWS SOUTHWARD. CONDITIONS ARE FAVORABLE FOR ALL SECTIONS OF THE PANHANDLES TO EXPERIENCE SEVERAL HOURS OF SUSTAINED STRONG WINDS FOLLOWED BY A HARD FREEZE TONIGHT AND INTO EARLY TUESDAY. THE COLD AIR WILL CONTINUE TO BUILD INTO THE AREA TUESDAY NIGHT THROUGH THURSDAY...WITH SOME SECTIONS OF THE PANHANDLES REMAINING BELOW FREEZING THROUGH THURSDAY NIGHT. OKZ002-003-TXZ001>020-111015- /O.NEW.KAMA.WI.Y.0018.141110T2216Z-141111T1000Z/ /O.CON.KAMA.HZ.W.0003.141111T0600Z-141112T1500Z/ TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-HARTLEY- MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-GRAY- WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...DALHART... STRATFORD...SPEARMAN...GRUVER...PERRYTON...BOOKER...HIGGINS... FOLLETT...HARTLEY...CHANNING...DUMAS...BORGER...MIAMI... CANADIAN...VEGA...AMARILLO...PANHANDLE...WHITE DEER...PAMPA... SHAMROCK...WHEELER...HEREFORD...CANYON...CLAUDE...CLARENDON... WELLINGTON 416 PM CST MON NOV 10 2014 ...WIND ADVISORY IN EFFECT UNTIL 4 AM CST TUESDAY... ...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CST TUESDAY. * EVENT...AS A STRONG COLD FRONT MOVES INTO THE AREA THIS EVENING...SEVERAL HOURS OF SUSTAINED 35 MPH NORTHERLY WINDS ARE EXPECTED BEHIND THE FRONT...WITH GUSTS UP TO 5O MPH POSSIBLE. VERY COLD AIR WILL MOVE IN LATE TONIGHT...WITH A HARD FREEZE LIKELY TO OCCUR. * TIMING...THE HIGHEST WIND SPEEDS WILL LAST FOR SEVERAL HOURS AFTER THE COLD FRONT PASSES TONIGHT...AND BECOME LIGHTER BY EARLY TUESDAY MORNING. FREEZING TEMPERATURES WILL ARRIVE IN NORTHERN SECTIONS OF THE COMBINED PANHANDLES AROUND 12 AM TUESDAY...AND WILL SPREAD TO THE REST OF THE AREA BY 4 AM TUESDAY. SOME SECTIONS OF THE WARNING MAY NOT EXPERIENCE A HARD FREEZE MONDAY NIGHT... BUT THE CONTINUING INFLUX OF COLD AIR WILL PRODUCE A HARD FREEZE ACROSS ALL SECTIONS TUESDAY NIGHT. HARD FREEZES WILL LIKELY ALSO OCCUR ACROSS ALL OF THE PANHANDLES WEDNESDAY NIGHT AND THURSDAY NIGHT. * IMPACTS...STRONG NORTHERLY WINDS COULD CAUSE DANGEROUS CROSS WINDS ON AREA HIGHWAYS...AND ANY LIGHTWEIGHT OUTDOOR ITEMS MAY BE BLOWN AROUND. ANY UNPROTECTED OUTDOOR VEGETATION WILL PERISH. EXPOSED WATER PIPES WILL BE AT RISK OF FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB FREEZING TEMPERATURES OF 28 DEGREES OR LOWER ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER VEGETATION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ OKZ001-111000- /O.NEW.KAMA.WI.Y.0018.141110T2216Z-141111T1000Z/ CIMARRON- INCLUDING THE CITIES OF...BOISE CITY...KEYES 416 PM CST MON NOV 10 2014 ...WIND ADVISORY IN EFFECT UNTIL 4 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CST TUESDAY. * EVENT...AS A STRONG COLD FRONT MOVES INTO THE AREA THIS EVENING...SEVERAL HOURS OF SUSTAINED 35 MPH NORTHERLY WINDS ARE EXPECTED BEHIND THE FRONT...WITH GUSTS UP TO 5O MPH POSSIBLE. VERY COLD AIR WILL MOVE IN LATE TONIGHT...WITH A HARD FREEZE LIKELY TO OCCUR. * TIMING...THE HIGHEST WIND SPEEDS WILL LAST FOR SEVERAL HOURS AFTER THE COLD FRONT PASSES TONIGHT...AND BECOME LIGHTER BY EARLY TUESDAY MORNING. * IMPACTS...STRONG NORTHERLY WINDS COULD CAUSE DANGEROUS CROSS WINDS ON AREA HIGHWAYS...AND ANY LIGHTWEIGHT OUTDOOR ITEMS MAY BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
948 WWUS74 KAMA 110956 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 356 AM CST TUE NOV 11 2014 OKZ002-003-TXZ001>020-111500- /O.CAN.KAMA.WI.Y.0018.000000T0000Z-141111T1000Z/ /O.EXT.KAMA.HZ.W.0003.000000T0000Z-141111T1500Z/ TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-HARTLEY- MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-GRAY- WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...DALHART... STRATFORD...SPEARMAN...GRUVER...PERRYTON...BOOKER...HIGGINS... FOLLETT...HARTLEY...CHANNING...DUMAS...BORGER...MIAMI... CANADIAN...VEGA...AMARILLO...PANHANDLE...WHITE DEER...PAMPA... SHAMROCK...WHEELER...HEREFORD...CANYON...CLAUDE...CLARENDON... WELLINGTON 356 AM CST TUE NOV 11 2014 ...HARD FREEZE WARNING NOW IN EFFECT UNTIL 9 AM CST THIS MORNING... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE WIND ADVISORY AS WINDS HAVE DECREASED BELOW 35MPH. * EVENT...TEMPERATURES WILL FALL INTO THE TEENS TO 20S THIS MORNING. * TIMING...NOW THROUGH 9AM. * IMPACTS...ANY UNPROTECTED OUTDOOR VEGETATION WILL PERISH. EXPOSED WATER PIPES WILL BE AT RISK OF FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB FREEZING TEMPERATURES OF 28 DEGREES OR LOWER ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER VEGETATION. && $$ OKZ001-111100- /O.CAN.KAMA.WI.Y.0018.000000T0000Z-141111T1000Z/ CIMARRON- INCLUDING THE CITIES OF...BOISE CITY...KEYES 356 AM CST TUE NOV 11 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE WIND ADVISORY AS WINDS HAVE DECREASED BELOW 35MPH. $$ KNS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Nov 10, 2:56 PM CST, 1 hour 20 minutes earlier.
Area forecast discussion, Nov 10, 2:56 PM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
256 PM CST MON NOV 10 2014
.DISCUSSION...TONIGHT THROUGH MONDAY
IT'S HERE, IT'S HERE, THE FRONT IS HERE! IN SPITE OF OUR BEST
EFFORTS TO PUSH BACK AGAINST IT...THE COLD FRONT IS ABOUT TO ENTER
THE OK PANHANDLE AND SHOULD CLEAR THE SRN TX PANHANDLE BY 8 PM. WITH
IT, EXPECT WINDS TO GUST TO 50 MPH, ISOLATED AREAS OF BLOWING DUST,
AND OF COURSE, GOODBYE TO THE 80S.
OUR HARD FREEZE IS COMING TONIGHT (AND TOMORROW NIGHT AND THE NIGHT
AFTER THAT AND...WELL YOU GET THE POINT).
DRY WEATHER SHOULD BE THE RULE THROUGH THE WEEK. MODEL DISCREPANCIES
REMAIN PREVALENT THIS WEEKEND...BUT SIGNS ARE POINTING TOWARD A
BRIEF MODERATION OF TEMPS TOWARD 50 BY FRI AND SAT FOLLOWED BY
ANOTHER SHOT OF COOLER AIR FOR THE LATE WEEKEND. HAVE LEFT 20
PERCENT CHANCES FOR LIGHT RAIN OR SNOW OVER THE WEEKEND, BUT THOSE
MAY BE HIGH.
SIMPSON
&&
.FIRE WEATHER...
VERY COLD AIR BEHIND A STRONG COLD FRONT TONIGHT WILL PRECLUDE
ELEVATED OR CRITICAL FIRE WEATHER CONCERNS FOR THE NEXT WEEK.
HOWEVER...FUELS WILL BE CURED UP QUICKLY BY THE HARD FREEZES MEANING
GRASSLAND FIRE CONCERNS WILL BE ON THE INCREASE THE NEXT TIME WE GET
DRY AND WINDY CONDITIONS.
SIMPSON
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 22 39 15 29 13 / 10 0 0 5 5
BEAVER OK 19 34 13 29 12 / 5 0 0 5 5
BOISE CITY OK 17 33 10 25 8 / 10 5 5 0 5
BORGER TX 23 37 16 31 17 / 10 0 0 5 5
BOYS RANCH TX 25 39 16 31 14 / 10 0 0 5 5
CANYON TX 23 42 16 30 14 / 5 0 0 5 5
CLARENDON TX 26 41 18 32 18 / 5 0 0 5 5
DALHART TX 20 36 12 27 11 / 10 0 5 0 5
GUYMON OK 19 35 12 27 12 / 10 0 5 5 5
HEREFORD TX 23 41 16 31 14 / 5 0 0 5 5
LIPSCOMB TX 22 36 15 30 14 / 5 0 0 5 5
PAMPA TX 21 36 14 27 14 / 10 0 0 5 5
SHAMROCK TX 26 42 19 34 19 / 5 0 0 5 5
WELLINGTON TX 29 44 21 36 20 / 5 0 0 5 5
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...HARD FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY
FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
SHERMAN...WHEELER.
RED FLAG WARNING UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DEAF SMITH...
DONLEY...GRAY...OLDHAM...POTTER...RANDALL...WHEELER.
OK...HARD FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY
FOR THE FOLLOWING ZONES: BEAVER...TEXAS.
&&
14/09Hazardous weather outlook, Nov 10, 3:20 PM CST, 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 320 PM CST MON NOV 10 2014 OKZ001>003-TXZ001>020-111200- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 320 PM CST MON NOV 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. RED FLAG WARNING CONDITIONS WILL CONTINUE ACROSS THE SOUTHERN TEXAS PANHANDLE THIS AFTERNOON. A HARD FREEZE IS EXPECTED ACROSS THE PANHANDLES LATE TONIGHT AS TEMPERATURES FALL INTO THE LOWER TO MIDDLE 20S IN THE WAKE OF A STRONG COLD FRONT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HARD FREEZES ARE EXPECTED ACROSS THE PANHANDLES EVERY MORNING THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 3:34 AM CST | Hard Freeze Warning | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 29 hr |
| Nov 10, 1:45 PM CST | Red Flag Warning | AMA | Armstrong, Carson, Collingsworth, Deaf Smith, Donley, Gray and 4 more | 4 hr |
Nearby
Wind Advisories in Texas, 2014Wind Advisories in Oklahoma, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.